PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2006 | 1 | 4 | 419-423
Tytuł artykułu

Simultaneous treatment with carbimazole and granulocyte-colony stimulating factor in a patient with thyrotoxicosis and carbimazole induced neutropenia

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We describe a patient who was admitted with uncontrolled thyrotoxicosis and carbimazole induced neutropenia. She required 80 mg of carbimazole daily. The patient declined radio-iodine treatment because she had a little child and wished to have thyroid surgery. She received four doses of filgrastim (Granulocyte-colony stimulating factor) which maintained the neutrophil count within a reasonable level while she continued to receive carbimazole to prepare her for surgery. After a curative subtotal thyroidectomy and discontinuation of the carbimazole, the patient’s white cell count remained normal. Subsequently the patient was euthyroid on levothyroxine replacement. Carbimazole should always be discontinued if neutropenia occurs but this case demonstrates that in exceptional circumstances filgrastim can be an effective therapy while continuing carbimazole in the short term.
Wydawca

Czasopismo
Rocznik
Tom
1
Numer
4
Strony
419-423
Opis fizyczny
Daty
wydano
2006-12-01
online
2006-10-24
Twórcy
  • Royal Albert Edward Infirmary, Wigan, WN1 2NN, UK
  • Royal Albert Edward Infirmary, Wigan, WN1 2NN, UK
autor
  • Royal Albert Edward Infirmary, Wigan, WN1 2NN, UK
Bibliografia
  • [1] N. Biswas, A. You-hern, J.M. Goldman and J.M. Schwartz: “Case report: aplastic anemia associated with antithyroid drugs”, Am. J. Med. Sci., Vol. 301, (1991), pp. 190–194 http://dx.doi.org/10.1097/00000441-199103000-00008[Crossref]
  • [2] G. Birchell and T. Cheetham: “Juvenile thyrotoxicosis; can we do better?”, Arch. Dis. Child., Vol. 89(8), (2004), pp. 745–750
  • [3] U. Srinivas, S. Stanaway, R. Worth and D. Ewins: “Delayed carbimazole induced agranulocytosis precipitating thyroid crisis”, Endocrine abstracts, Vol. 5, (2003), P27.
  • [4] F. Joseph, N. Younis and D. Bowen Jones: “Treatment of carbimazole-induced agranulocytosis and sepsis with granulocyte colony stimulating factor”, Int. J. Clin. Prac., Vol. 57(2), (2003), pp.145–146
  • [5] G. Wilcox, R. Wong, P.J. Elliott, D.J. Topliss and J.R. Sockigt: “Recovery from Carbimazole-Induced Aplastic Anaemia”, Int. J. Endocrinol. Metab., Vol. 1, (2003), pp. 41–43
  • [6] D. Usha, D.M. Thatte and S.A. Dahanukar: “Therapeutic potential of the haematopoietic growth factors”, J. Postgrad. Med., Vol. 40(4), (1994), pp. 210–15
  • [7] A. Oyama, K. Ota, S. Asano, F. Takaku, T. Miyazaki, Y. Uzuka, M. Omine, S. Furusawa, K. Hirashima, K. Sanpi et al: “Clinical effect of recombinant human G-CSF on neutropenia induced by chemotherapy for Non Hodgkin’s lymphoma”, Nippon Gan. Chiryo. Gakkai. Shi., Vol. 25(8), (1990), pp. 1619–1634.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.-psjd-doi-10_2478_s11536-006-0036-5
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.